MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE DI INTERMEDIATE TIGHTENER; DRIVER, PROSTHESIS

DEPUY-SYNTHES SPINE DI INTERMEDIATE TIGHTENER; DRIVER, PROSTHESIS
Model Number 279722550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
On tightening of the di nut, the tip (teeth) of the castle tightener snapped off.This happened also on the second after i had reminded the surgeon that this tightener didn¿t torque off.
 
Additional Manufacturer Narrative
Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was returned for evaluation after initial closure of complaint.Two of the four castle nut tabs were broken off.Optical imaging suggests a static overload failure.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the castle tighteners¿ tips breaking could not be determined from the samples and the information provided.The results of fracture analysis have determined that a potential root cause may be static overload failures.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DI INTERMEDIATE TIGHTENER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6741650
Report Number1526439-2017-10611
Device Sequence Number1267553
Product Code HWR
UDI-Device Identifier10705034199382
UDI-Public(01)10705034199382
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number279722550
Device Catalogue Number279722550
Device Lot NumberNW104546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer08/24/2017
09/28/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/29/2017
10/03/2017
Patient Sequence Number1